Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 20, 2012, 3:50 AM CST. It took effect at Feb 20, 2012, 8:00 PM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 3:50 AM CST (09:50 UTC)
- In effect from
- Feb 20, 2012, 8:00 PM CST
- Expired
- Feb 22, 2012, 3:38 AM CST
- In force
- 32 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
486 WHUS73 KMKX 200950 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CST MON FEB 20 2012 ...GUSTY WINDS TO DEVELOP THIS AFTERNOON AND EVENING... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND STRENGTHENING LOW PRESSURE IN THE PLAINS WILL RESULT IN GUSTY SOUTH TO SOUTHEAST WINDS DEVELOPING THIS AFTERNOON AND EVENING. GUSTS ARE EXPECTED TO REACH 25 KNOTS THIS EVENING AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN. IN ADDITION...THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET TONIGHT. HENCE A SMALL CRAFT ADVISORY GOES INTO EFFECT THIS EVENING...AND CONTINUES INTO TUESDAY MORNING. LMZ643>646-201800- /O.NEW.KMKX.SC.Y.0015.120221T0200Z-120221T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 AM CST MON FEB 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS TODAY...AND FURTHER INCREASE TO 15 TO 25 KNOTS THIS EVENING. THE WINDS WILL TURN TO THE SOUTHWEST AND DECREASE TUESDAY MORNING. * WAVES: WAVES WILL BUILD TO 2 TO 4 FEET THIS AFTERNOON...AND 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
8 follow-up statements
537 WHUS73 KMKX 201728 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1128 AM CST MON FEB 20 2012 ...GUSTY WINDS TO DEVELOP THIS AFTERNOON AND EVENING... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND STRENGTHENING LOW PRESSURE IN THE PLAINS WILL RESULT IN GUSTY SOUTH TO SOUTHEAST WINDS DEVELOPING THIS AFTERNOON AND EVENING. GUSTS ARE EXPECTED TO REACH 25 KNOTS THIS EVENING AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN. IN ADDITION...THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET TONIGHT. HENCE A SMALL CRAFT ADVISORY GOES INTO EFFECT THIS EVENING...AND CONTINUES INTO TUESDAY MORNING. LMZ643>646-210130- /O.CON.KMKX.SC.Y.0015.120221T0200Z-120221T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1128 AM CST MON FEB 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS TODAY... AND FURTHER INCREASE TO 15 TO 25 KNOTS THIS EVENING. THE WINDS WILL TURN TO THE SOUTHWEST AND DECREASE TUESDAY MORNING. * WAVES: WAVES WILL BUILD TO 2 TO 4 FEET THIS AFTERNOON...AND 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
339 WHUS73 KMKX 202116 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 PM CST MON FEB 20 2012 ...GUSTY WINDS DEVELOPING INTO THIS EVENING... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND STRENGTHENING LOW PRESSURE IN THE PLAINS WILL RESULT IN GUSTY SOUTH TO SOUTHEAST WINDS DEVELOPING INTO THIS EVENING. GUSTS ARE EXPECTED TO REACH 25 KNOTS THIS EVENING AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN. IN ADDITION...THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET TONIGHT. HENCE A SMALL CRAFT ADVISORY GOES INTO EFFECT THIS EVENING...AND CONTINUES INTO TUESDAY MORNING. LMZ643>646-210530- /O.CON.KMKX.SC.Y.0015.120221T0200Z-120221T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 316 PM CST MON FEB 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS EVENING. THE WINDS WILL TURN TO THE SOUTHWEST AND DECREASE TUESDAY MORNING. SOUTHWEST TO WEST WINDS MAY THEN INCREASE AGAIN TO 15 TO 25 KNOTS TUESDAY AFTERNOON WHICH MAY RESULT IN ANOTHER SMALL CRAFT ADVISORY. * WAVES: WAVES WILL BUILD TO 4 TO 7 FEET TONIGHT...SUBSIDING SLIGHTLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
718 WHUS73 KMKX 210254 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 854 PM CST MON FEB 20 2012 ...BRISK SOUTH WINDS TONIGHT... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND STRONG LOW PRESSURE IN THE EASTERN PLAINS WILL RESULT IN BRISK SOUTH TO SOUTHEAST WINDS TONIGHT. IN ADDITION...THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET TONIGHT. LMZ643>646-211100- /O.CON.KMKX.SC.Y.0015.000000T0000Z-120221T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 854 PM CST MON FEB 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. * WINDS: SOUTHEAST WINDS 15 TO 25 KNOTS THIS EVENING. THE WINDS WILL TURN TO THE SOUTHWEST AND DECREASE LATER TUESDAY MORNING. SOUTHWEST TO WEST WINDS MAY THEN INCREASE AGAIN TO 15 TO 25 KNOTS TUESDAY AFTERNOON WHICH MAY RESULT IN ANOTHER SMALL CRAFT ADVISORY. * WAVES: WAVES WILL BUILD TO 4 TO 7 FEET TONIGHT...SUBSIDING SLIGHTLY LATER TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
764 WHUS73 KMKX 211014 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 AM CST TUE FEB 21 2012 ...HIGH WAVES SUBSIDING TODAY BUT WINDS INCREASING... .A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS WISCONSIN AND LAKE MICHIGAN THIS MORNING...REACHING LAKE MICHIGAN BY NOON. SOUTHEAST WINDS WILL VEER TO SOUTHWEST AND ALLOW HIGH WAVES TO SUBSIDE THIS AFTERNOON. HOWEVER...BRISK AND GUSTY WEST TO SOUTHWEST WINDS WILL PREVAIL IN THE WAKE OF THE COLD FRONT FOR THIS AFTERNOON INTO WEDNESDAY MORNING. LMZ643>646-211815- /O.EXT.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 414 AM CST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WINDS: SOUTH WINDS 15 TO 20 KNOTS TURNING WEST TO SOUTHWEST BY AFTERNOON AT 15 TO 25 KNOTS. THE BRISK AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING. * WAVES: 4 TO 7 FEET THIS MORNING SUBSIDING TO 1 TO 3 FEET DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING WWW.WEATHER.GOV/MKX
612 WHUS73 KMKX 211538 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 AM CST TUE FEB 21 2012 ...HIGH WAVES SUBSIDING TODAY BUT WINDS INCREASING... .A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS WISCONSIN THIS MORNING...REACHING LAKE MICHIGAN BY AROUND NOON. SOUTH WINDS WILL VEER TO THE SOUTHWEST AND ALLOW HIGH WAVES TO SUBSIDE THIS AFTERNOON. HOWEVER...BRISK AND GUSTY SOUTHWEST TO WEST WINDS WILL PREVAIL IN THE WAKE OF THE COLD FRONT FOR THIS AFTERNOON INTO WEDNESDAY MORNING. LMZ643>646-212345- /O.CON.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 938 AM CST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WINDS: SOUTH WINDS 15 TO 20 KNOTS TURNING SOUTHWEST TO WEST BY AFTERNOON AT 15 TO 25 KNOTS. THE BRISK AND GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING. * WAVES: 4 TO 7 FEET THIS MORNING SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
130 WHUS73 KMKX 212126 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CST TUE FEB 21 2012 ...BREEZY WINDS INTO WEDNESDAY MORNING... .BREEZY WEST WINDS BEHIND A COLD FRONT WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING. WITH THE OFFSHORE FLOW...WAVES WILL CONTINUE TO SUBSIDE. LMZ643>646-220530- /O.CON.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 326 PM CST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WINDS: WEST AT 15 TO 25 KNOTS. * WAVES: 1 TO 3 FEET EARLY EVENING...SUBSIDING TO 1 TO 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
821 WHUS73 KMKX 220253 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 853 PM CST TUE FEB 21 2012 ...BREEZY WEST WINDS INTO WEDNESDAY MORNING... .LOW PRESSURE MOVING ACROSS LAKE SUPERIOR WILL BRING BREEZY WEST WINDS TONIGHT INTO WEDNESDAY MORNING. LMZ643>646-221100- /O.CON.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 853 PM CST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WINDS: WEST AT 15 TO 25 KNOTS. * WAVES: 1 TO 3 FEET...SUBSIDING TO 1 TO 2 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
294 WHUS73 KMKX 220938 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CST WED FEB 22 2012 LMZ643>646-221045- /O.CAN.KMKX.SC.Y.0015.000000T0000Z-120222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 338 AM CST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WEST WINDS ARE DIMINISHING THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN TODAY WITH LIGHTER WINDS EXPECTED. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:41 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 20, 3:41 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST MON FEB 20 2012
.TODAY...FORECAST CONFIDENCE...HIGH
A BIT MORE WIND IS EXPECTED TODAY AS THE PRESSURE GRADIENT TIGHTENS
BETWEEN THE DEPARTING HIGH PRESSURE SYSTEM OVER LOWER MI AND THE LOW
PRESSURE SYSTEM THAT WILL BE MOVING FROM THE HIGH PLAINS OF COLORADO
THRU KS BY 00Z/TUE. QUITE A BIT OF CIRRUS AHEAD OF THE LOW
SPREADING NORTH AND EAST IN THE INCREASING WARM AIR ADVECTION
ALOFT. FORTUNATELY THE MID-LAYERS OF THE ATMOSPHERE WL REMAIN DRY
ENOUGH TO ALLOW AT LEAST PARTIAL SUNSHINE FOR MUCH OF THE
DAY...WHICH WILL ALLOW TEMPS TO ONCE AGAIN WARM TO ABV NORMAL BY
MID-AFTN. SOUTHEAST WINDS AT THE LAKE WL KEEP LAKESHORE LOCATIONS A
FEW DEGREES COOLER...AS LAKE SFC TEMPS MOSTLY 36 TO 39 DEGREES.
.TONIGHT...FORECAST CONFIDENCE...MEDIUM
SHORT TERM GUIDANCE IN GOOD AGREEMENT ON CARRYING NEGATIVELY-TILTED
MID LEVEL TROUGH FROM THE CENTRAL PLAINS INTO FAR WRN WI AND ERN IA
BY 12Z/TUE. PRECIPITABLE WATER VALUES INCREASE RAPIDLY AFTER 06Z TO
AROUND 0.5 INCH DUE TO STRENGTHENING LOW LEVEL WINDS TO 40-50KTS AHEAD
OF TROUGH. RAPID LOWERING OF CONDENSATION PRESSURE DEFICITS TO LESS
THAN 10MB WITH 15 TO 25KT UPGLIDE ON 290 THETA SFC. DESPITE LAYER
Q-VECTOR CONVERGENCE NOT BEING ALL THAT IMPRESSIVE...ALL GUIDANCE IN
AGREEMENT ON CARRYING PERIOD OF ENHANCED SYNOPTIC SCALE FORCING
ASSOCD WITH LEFT EXIT REGION OF 3H JET ACROSS SRN WI BTWN 06Z AND
15Z/TUE.
THERMODYNAMIC COOLING TAKES PLACE AS AIR MASS MOISTENS WHICH WILL
RESULT IN MOSTLY LIGHT SNOW ACROSS SRN WI. ALL TECHNIQUES INCLUDING
ROEBBER AND COBB FAVOR AROUND A 12-13 TO 1 SLR. HEAVIEST QPF OVER
0.10 LIKELY TO BE IN THE SOUTHWEST SO SNOW AMOUNTS COULD REACH 2
INCHES IN THIS AREA BY 12Z. WL BUMP UP POPS MOST LOCATIONS. NOT
SEEING MUCH FN VECTOR RESPONSE TO FWF SO WL KEEP QPF/SNOW AMOUNTS
CLOSER TO GUIDANCE VALUES.
.TUESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
CURRENT MODELS IN PRETTY GOOD AGREEMENT WITH WIDESPREAD SNOW ACROSS
SRN WI AT DAYBREAK TUESDAY. WENT WITH HIGH EARLY MORNING POPS...BUT
TAPERED THEM OFF TO MAINLY CHANCE FOR THE LATTER HALF OF THE MORNING
AS DRIER AIR FILTERS INTO THE MID LEVELS. MODELS SOUNDINGS SHOWING
ENOUGH LIFT AND LOWER LEVEL SATURATION TO KEEP SOME LOW POPS GOING
IN THE AFTERNOON...MAINLY EAST OF MADISON. BETWEEN THE DRIER AIR
POSSIBLY CUTTING OFF ICE CRYSTAL DEVELOPMENT...WAA ALOFT...AND A
MILD SW FLOW AT THE SFC...WENT WITH RAIN/SNOW MIX FOR THE AFTERNOON.
THE BULK OF THE PRECIPITATION WILL BE SNOW THOUGH...OCCURRING
DURING THE FIRST PART OF THE MORNING.
THOUGH CLOUDS WILL LINGER THROUGH THE DAY...ABOVE MENTIONED
TEMPERATURE SETUP SHOULD ALLOW HIGH TEMPS TO SNEAK BACK TO AROUND
40. NOT SURE HOW MUCH OF AN EFFECT NEW SNOW WILL HAVE ON TEMPS. WITH
HIGHS TODAY EXPECTED TO REACH THE LOW 40S...LOWS TONIGHT IN THE LOW
30S...WILL NOT TAKE MUCH FOR THE SNOW TO MELT AFTER IT STOPS
SNOWING. LIMITING FACTOR MAY BE LACK OF SUNSHINE...SO DID NOT GO
WITH WARMEST GUIDANCE.
.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...LOW TO MEDIUM
STILL A BIT OF A MESS MID WEEK WITH MODEL AGREEMENT AND GENERAL
RUN TO RUN CONSISTENCY IN INDIVIDUAL MODELS. OVERALL PICTURE IS A
PAIR OF SHORTWAVES WEDNESDAY AND THURSDAY...THE SECOND ONE
STRONGER THAN THE FIRST. BIG ISSUES WITH WHERE MODELS DEVELOP THE
SFC FEATURES AND ASSOCIATED PRECIP. HARD TO PIN DOWN A LOT OF THE
DETAILS...BUT DOES LOOK LIKE CONTINUED MILD PATTERN...SO WENT WITH
CHANCE OF RAIN/SNOW FOR NOW.
.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM
MODELS IN DECENT AGREEMENT WITH A RETURN TO NEAR NORMAL TEMPERATURES
FOR FRIDAY AND SATURDAY. WENT WITH CHANCE OF SNOW FRIDAY WITH UPPER
TROUGH RIGHT OVERHEAD...THEN DRY SATURDAY.
.SUNDAY...FORECAST CONFIDENCE...LOW
ECMWF AND GFS DIVERGE FOR THE END OF THE WEEKEND. THE GFS BRINGS A
SFC LOW THROUGH SUNDAY JUST SOUTH OF THE WI/IL BORDER...WHILE THE
ECMWF HOLDS OFF ON THE LOW UNTIL MONDAY...PUSHING IT THROUGH NORTH
OF THE FORECAST AREA. OBVIOUS SIGNIFICANT DIFFERENCES IN TEMPS AND
PRECIP TYPES...SO JUST WENT WITH CHANCE OF RAIN/SNOW SUNDAY UNTIL
THINGS BECOME MORE CLEAR.
&&
.AVIATION/12Z TAFS/...VFR CONDITIONS WL CONTINUE INTO THIS EVENING
BEFORE IFR/LIFR CIGS AND VSBYS OVERSPREAD SRN WI AFT 06Z TNGT.
WINDS TNGT WL EXCEED 40KTS AT 2K FEET SO WL INTRODUCE LLWS REMARK.
&&
.MARINE...TIGHTENING PRESSURE GRADIENT WILL DEVELOP OVER LAKE
MICHIGAN TODAY AS HIGH PRESSURE OVER LWR MI PUSHES FARTHER TO THE
EAST WHILE LOW PRESSURE STRENGTHENS OVER THE CENTRAL AND NORTHERN
PLAINS. STEEP LOW LEVEL LAPSE RATES OVER THE NEARSHORE WATERS WITH
SOUTH TO SOUTHEAST SFC WNDS WL ALLOW GUSTS TO 25 KTS TO DEVELOP BY
THIS EVENING...AND CONTINUING THRU TONIGHT. MODIS IMAGERY SHOWS
LAKE SFC TEMP 2-4C FROM THE NEARSHORE WATERS TO MID-LAKE. WL ALLOW
SMALL CRAFT TO EXPIRE TUE MRNG...BUT MAY NEED TO BE REISSUED TUE
AFTN INTO TUE NIGHT AS PRESSURE GRADIENT RETIGHTENS AND WINDS
INCREASE BEHIND SURFACE LOW PRESSURE TROUGH. THIS TROUGH WILL BE
MOVING ACROSS LAKE MI TUE MRNG RESULTING IN THE TEMPORARY LULL IN
WIND SPEEDS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY
FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
TUESDAY THROUGH SUNDAY...DDVHazardous weather outlook, Feb 19, 3:44 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 PM CST SUN FEB 19 2012 WIZ046-047-051-052-056>060-062>072-202145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 344 PM CST SUN FEB 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-202145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 PM CST SUN FEB 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND LOW PRESSURE MOVING THROUGH THE PLAINS WILL CAUSE WINDS AND WAVES TO REACH SMALL CRAFT ADVISORY CRITERIA LATE MONDAY INTO TUESDAY. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.